MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during implantation of an intraocular lens (iol) the surgeon loaded lens in cartridge and inserted in cornea.Surgeon observed that the lens was cracked and removed with forceps.The surgery was completed by a backup lens.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3, h.6 and h.10.The customer indicated the use of a non-qualified company cartridge and non-qualified viscoelastic.The company lens model is only qualified for use with the company cartridges.The customer indicated the use of a company handpiece which is qualified for this lens with the qualified cartridge combinations.The root cause is most likely related to a failure to follow the ifu(instructions for use).The account used an unqualified lens/cartridge combination.The customer indicated the use of a non-qualified company cartridge.The use of non-qualified combinations may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13112353
Report Number1119421-2021-02503
Device Sequence Number11941457
Product Code HQL
UDI-Device Identifier00380652555791
UDI-Public00380652555791
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.195
Device Lot Number15241647
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORCEPS; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Patient SexUnknown